Please login (Members) to view content or
(Nonmembers) this article.
0
No votes yet
Supportive Care

Hypophysitis: Nursing Management of Immune-Related Adverse Events

Adrienne Vazquez
CJON 2017, 21(2), 154-156 DOI: 10.1188/17.CJON.154-156

Immunotherapy can treat cancer and prevent future cancer relapse by enhancing the body's immune system. With novel immunotherapeutic agents like checkpoint inhibitors come unique immune-related adverse events. Hypophysitis, one of the lesser known immune-related complications, may be observed in patients receiving checkpoint inhibitors. Although the acute symptoms of immune-related hypophysitis may be managed with attentive monitoring and high-dose corticosteroids, lifelong hormone substitution therapy may be warranted. Oncology nurses are responsible for educating themselves and their patients on the complications of immunotherapy.

AT A GLANCE

  • Early identification and treatment of hypophysitis is important in the management of patients receiving immunotherapy.
  • Oncology nurses should educate themselves and their patients on the signs of hypophysitis.
  • A thorough baseline history and physical examination are required of every patient receiving immunotherapy.

Members Only

Access to this article is restricted. Please login to view the full article.

Not a current ONS Member or journal subscriber?
Join/Renew Membership or